Hail, Coke
- When
- January 26, 4:45 PM CST
- Where
- Coke County, 0.59 mi W of Edith
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.900, -100.610
Public reported quarter size hail.
Isolated strong to severe thunderstorms developed across portions of the Concho Valley. A few severe storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated strong to severe thunderstorms developed across portions of the Concho Valley. A few severe storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jan 26, 1:36 PM CST, 3 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 136 PM CST Fri Jan 26 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Saturday) Issued at 135 PM CST Fri Jan 26 2024 From Sunday through Tuesday next week, northwest flow will transition into zonal flow aloft. As a strong upper low moves south/southeast through the Great Lakes, weak ridging will develop over Texas Wednesday and Thursday. This pattern will result in generally dry weather, and warmer than normal temperatures. Highs will are expected to be in the mid 60s to around 70 degrees, with lows generally in the mid 30s to lower 40s. By the end of the week, upper level troughing impacting the western U. S. will approach the area, bringing the next chance for precipitation Friday into next weekend. && .LONG TERM... (Saturday night through next Friday) Issued at 135 PM CST Fri Jan 26 2024 The current weather has an upper level low(per WV imagery) over the South Plains near Lubbock. Showers over the Big Country moving east with additional showers developing to our west. The Hi-Res models like the HRRR are indicating another round of scattered showers and a few thunderstorms across mainly the Big Country this afternoon and evening as the upper storm system lifts northeast. A few strong storms are possible with the main hazards being dangerous cloud to ground lightning, small hail and gusty winds. The rain will end late tonight and going with a dry forecast across the remainder of the area for the next 24 hours. A cold front will move south across the area tonight with winds a little gusty behind the front. Lows will be 40 to 45 and highs Saturday will be in the mid 50s to around 60. && .AVIATION... (18Z TAFS) Issued at 1126 AM CST Fri Jan 26 2024 Expect a few hours of IFR ceilings at the KABI terminal, then mainly MVFR ceilings northern terminals this afternoon and a few hours of MVFR ceilings southern terminals going to mainly VFR this afternoon and evening. Expect widespread stratus to return late tonight with MVFR at the southern terminals and IFR and the northern terminals. Also, a few hours of thunder possible this afternoon at the KABI terminal. A cold front will move south across the area tonight with north winds a little gusty behind the front. && .PRELIMINARY POINT TEMPS/POPS... Abilene 42 56 33 62 / 40 0 0 0 San Angelo 42 59 32 63 / 10 0 0 0 Junction 42 61 32 64 / 0 0 0 0 Brownwood 42 56 33 61 / 50 0 0 0 Sweetwater 40 56 34 61 / 50 0 0 0 Ozona 41 60 34 62 / 0 0 0 0 Brady 44 56 34 61 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....20 AVIATION...21
Hazardous Weather Outlook National Weather Service San Angelo TX 210 PM CST Fri Jan 26 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 210 PM CST Fri Jan 26 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible north of a Sterling City to Brownwood line this evening. A few strong storms are possible with the main hazards being dangerous cloud to ground lightning, small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service San Angelo TX
1058 AM CST Fri Jan 26 2024
TXZ099-114-261800-
Throckmorton TX-Shackelford TX-
1058 AM CST Fri Jan 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SHACKELFORD AND
THROCKMORTON COUNTIES THROUGH NOON CST...
At 1058 AM CST, Doppler radar was tracking a strong thunderstorm near
Albany, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Albany, Throckmorton, Woodson, Elbert, Fort Griffin, The Intersection
Of Us-183 And Us-283, Lusk, The Intersection Of Us-
283 And Ranch Road 209, and Us-180 Near The Shackelford-
Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 9895 3295 9909 3270 9910 3261 9922
3282 9956 3340 9912 3340 9896
TIME...MOT...LOC 1658Z 221DEG 39KT 3282 9928
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
snSpecial Weather Statement
National Weather Service San Angelo TX
1118 AM CST Fri Jan 26 2024
TXZ113-114-127-128-261815-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
1118 AM CST Fri Jan 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CALLAHAN...SOUTHEASTERN
JONES...SHACKELFORD AND NORTHEASTERN TAYLOR COUNTIES THROUGH 1215 PM
CST...
At 1118 AM CST, Doppler radar was tracking a strong thunderstorm near
Hamby, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clyde, Albany, Baird, Moran, Putnam, Eula, Dudley, Potosi, Ibex,
Hamby, Fort Griffin, Mccarty Lake, Us-283 Near The Callahan-
Shackelford County Line, Us-180 Near The Shackelford-
Stephens County Line, I-20 Near The Callahan-
Eastland County Line, and Admiral.
This includes Interstate 20 between Mile Markers 290 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 9909 3251 9911 3232 9912 3220 9970
3266 9966 3296 9930 3296 9910
TIME...MOT...LOC 1718Z 221DEG 38KT 3254 9956
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
snSpecial Weather Statement
National Weather Service San Angelo TX
1217 PM CST Fri Jan 26 2024
TXZ114-128-261900-
Shackelford TX-Callahan TX-
1217 PM CST Fri Jan 26 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN CALLAHAN AND
SOUTHEASTERN SHACKELFORD COUNTIES THROUGH 100 PM CST...
At 1216 PM CST, Doppler radar was tracking a strong thunderstorms
near Admiral, or near Baird, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Baird, Moran, Putnam, Rowden, Atwell, Ibex, Admiral, Us-
283 Near The Callahan-Shackelford County Line, and I-
20 Near The Callahan-Eastland County Line.
This includes Interstate 20 between Mile Markers 303 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3251 9911 3216 9912 3215 9948 3258 9945
3275 9910 3252 9909
TIME...MOT...LOC 1816Z 239DEG 31KT 3230 9939
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service San Angelo TX
429 PM CST Fri Jan 26 2024
TXZ065-262315-
Coke TX-
429 PM CST Fri Jan 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN COKE COUNTY THROUGH
515 PM CST...
At 428 PM CST, Doppler radar was tracking a strong thunderstorm near
The Intersection Of Highway 158 And Ranch Road 2059, or 7 miles west
of E.V. Spence Reservoir Near Paint Creek Recreation Area, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Robert Lee, Sanco, E.V. Spence Reservoir Near Paint Creek Recreation
Area, and The Intersection Of Highway 158 And Ranch Road 2059.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 10081 3207 10072 3207 10034 3180 10051
TIME...MOT...LOC 2228Z 297DEG 18KT 3196 10069
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
mkdThe San Angelo radar (KSJT), 60 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
2 hail. Local standard time, as filed.
Public reported quarter size hail.
A trained storm spotter reported ping pong ball size hail on Highway 208 just south of Robert Lee, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, January 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1159824, 1159826.